Alert archive / Oregon / Winter Storm Warnings in 2011
Winter Storm Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this winter storm warning at Nov 4, 2011, 1:46 AM PDT for 7 counties in Oregon. It was in force for 13 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2011, 1:46 AM PDT (08:46 UTC)
- Expired
- Nov 4, 2011, 3:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Grant County, OR, Jefferson County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 125 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 5:00 AM PDT | HEAVY SNOW 5 | 17 Sse Prairie City, OR | 12 HR SNOW TOTAL BLUE MTN SPRING SNOTEL. |
| Nov 4, 7:00 AM PDT | SNOW 4 | 11 Ssw John Day, OR | AT STARR RIDGE SNOTEL |
| Nov 4, 7:45 AM PDT | SNOW 1.5 | 6 S Joseph, OR | 1 TO 1 AND A HALF INCHES OF SNOW FELL OVERNIGHT AND IS STILL SNOWING SMALL FLAKES, WITH 1/2 MILE OF VISIBILITY DUE TO SNOW. ELEVATION 4600 FEET. |
| Nov 4, 7:45 AM PDT | SNOW 3 | 3 N Joseph, OR | THE OBSERVER MEASURED 3 INCHES OF SNOW OVERNIGHT AND IS STILL RECEIVING SMALL SNOW FLAKES WITH VISIBILITIES AROUND 1/2 MILE. ELEVATION 3975 FEET. |
| Nov 4, 8:00 AM PDT | SNOW 3 | 4 Ssw Mount Vernon, OR | THE OBSERVER MEASURED 3 INCHES OF SNOW. |
| Nov 4, 8:03 AM PDT | SNOW 3.5 | 9 Nw Seneca, OR | THE OBSERVER MEASURED 3.5 INCHES OF SNOW. ELEVATION 4800 FEET. |
| Nov 4, 8:05 AM PDT | SNOW 0 | Lostine, OR | THE OBSERVER MEASURED 3.5 INCHES OF SNOW. |
| Nov 4, 8:05 AM PDT | SNOW 3.5 | Lostine, OR | THE OBSERVER MEASURED 3.5 INCHES OF SNOW. |
| Nov 4, 8:06 AM PDT | SNOW 2 | E Seneca, OR | THE OBSERVER MEASURED 2 INCHES OF SNOW OVERNIGHT. ELEVATION 4700 FEET |
| Nov 4, 8:13 AM PDT | HEAVY SNOW 6 | 7 Ese John Day, OR | OBSERVER MEASURED 6 INCHES OF SNOW OVERNIGHT. ELEVATION 4760 FEET. |
| Nov 4, 9:05 AM PDT | SNOW 3.3 | Long Creek, OR | THE OBSERVER MEASURED 3.3 INCHES OF SNOW. |
| Nov 4, 9:05 AM PDT | SNOW 3.4 | Joseph, OR | THE OBSERVER MEASURED 3.5 INCHES OF SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WWUS46 KPDT 040846 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 146 AM PDT FRI NOV 4 2011 ...WINTER STORM TO IMPACT EASTERN OREGON TODAY... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS IDAHO TODAY. MOISTURE ON THE BACK SIDE OF THE LOW WILL SPREAD SNOW ACROSS EASTERN OREGON. ORZ506-041800- /O.NEW.KPDT.WS.W.0009.111104T0846Z-111104T1800Z/ OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY... SENECA 146 AM PDT FRI NOV 4 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF. * LOCATIONS: GRANT COUNTY INCLUDING SENECA. * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-041800- /O.NEW.KPDT.WW.Y.0022.111104T0846Z-111104T1800Z/ SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...LONG CREEK...UKIAH 146 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF THIS AFTERNOON. * LOCATIONS INCLUDE: LONG CREEK... AND AREAS EAST AND SOUTH OF UKIAH * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ505-041800- /O.NEW.KPDT.WW.Y.0022.111104T0846Z-111104T1800Z/ JOHN DAY BASIN- INCLUDING THE CITY OF...JOHN DAY 146 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 2 TO 3 INCHES EXPECTED. * ELEVATION: ABOVE 2500 FEET. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF. * LOCATIONS INCLUDE: JOHN DAY * IMPACTS:ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-041800- /O.NEW.KPDT.WW.Y.0022.111104T0846Z-111104T2200Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 146 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED * ELEVATION: ABOVE 3500 FEET. * TIMING: SNOW WILL DEVELOP EARLY THIS MORNING AND CONTINUE INTO THE AFTERNOON BEFORE TAPERING OFF. * LOCATIONS INCLUDE: ENTERPRISE...JOSEPH * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
312 WWUS46 KPDT 041514 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 814 AM PDT FRI NOV 4 2011 ...WINTER STORM TO IMPACT EASTERN OREGON TODAY... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS IDAHO TODAY. MOISTURE ON THE BACK SIDE OF THE LOW WILL SPREAD SNOW ACROSS EASTERN OREGON. ORZ050-042200- /O.UPG.KPDT.WW.Y.0022.000000T0000Z-111104T2200Z/ /O.EXB.KPDT.WS.W.0009.000000T0000Z-111104T2200Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 814 AM PDT FRI NOV 4 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ELEVATION: ABOVE 3500 FEET. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED FROM 3500 TO 4000 FEET...WITH 5 TO 8 INCHES ABOVE 4000 FEET. HIGHEST AMOUNTS WILL BE ALONG THE NORTH FACING SLOPES OF THE WALLOWA MOUNTAINS. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING AND THEN GRADUALLY TAPER OFF DURING THE AFTERNOON. * LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...FLORA * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ506-041800- /O.CON.KPDT.WS.W.0009.000000T0000Z-111104T1800Z/ OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY... SENECA 814 AM PDT FRI NOV 4 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF BY NOON. * LOCATIONS: SOUTHERN GRANT COUNTY INCLUDING SENECA. * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-041800- /O.CON.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/ SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...LONG CREEK...UKIAH 814 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF THIS AFTERNOON. * LOCATIONS INCLUDE: LONG CREEK...UKIAH * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ505-041800- /O.CON.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/ JOHN DAY BASIN- INCLUDING THE CITY OF...JOHN DAY 814 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 2500 FEET... A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATION OF 2 TO 3 INCHES EXPECTED. * ELEVATION: ABOVE 2500 FEET. * TIMING: SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF BY NOON. * LOCATIONS INCLUDE: JOHN DAY * IMPACTS:ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
030 WWUS46 KPDT 041800 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1100 AM PDT FRI NOV 4 2011 ...WINTER STORM TO IMPACT EASTERN OREGON TODAY... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS IDAHO TODAY. MOISTURE ON THE BACK SIDE OF THE LOW WILL SPREAD SNOW ACROSS EASTERN OREGON. ORZ506-041900- /O.EXP.KPDT.WS.W.0009.000000T0000Z-111104T1800Z/ OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY... SENECA 1100 AM PDT FRI NOV 4 2011 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. SNOWFALL OVER SOUTHERN AND SOUTHEASTERN GRANT COUNTY HAS TAPERED OFF TO SCATTERED LIGHT SNOW SHOWERS. THESE SHOWERS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 11 AM PDT. $$ ORZ503-041900- /O.EXP.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/ SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...LONG CREEK...UKIAH 1100 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. SNOWFALL OVER THE SOUTHERN BLUE MOUNTAINS HAS TAPERED OFF TO SCATTERED LIGHT SNOW SHOWERS. THESE SHOWERS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM PDT. $$ ORZ505-041900- /O.EXP.KPDT.WW.Y.0022.000000T0000Z-111104T1800Z/ JOHN DAY BASIN- INCLUDING THE CITY OF...JOHN DAY 1100 AM PDT FRI NOV 4 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING ABOVE 2500 FEET... THE WINTER WEATHER ADVISORY ABOVE 2500 FEET WILL EXPIRE AT 11 AM PDT THIS MORNING. SNOWFALL OVER THE JOHN DAY BASIN HAS TAPERED OFF TO SCATTERED LIGHT SNOW OR RAIN SHOWERS. THESE SHOWERS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM PDT. $$ ORZ050-042200- /O.CON.KPDT.WS.W.0009.000000T0000Z-111104T2200Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 1100 AM PDT FRI NOV 4 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * ELEVATION: ABOVE 3500 FEET. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES ARE EXPECTED INTO EARLY AFTERNOON. THEREFORE TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED FROM 3500 TO 4000 FEET...WITH 5 TO 8 INCHES ABOVE 4000 FEET. HIGHEST AMOUNTS WILL BE ALONG THE NORTH FACING SLOPES OF THE WALLOWA MOUNTAINS. * TIMING: SNOW WILL CONTINUE INTO EARLY AFTERNOON AND THEN TAPER OFF TO SCATTERED SHOWERS. * LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...FLORA * IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
813 WWUS46 KPDT 042147 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 247 PM PDT FRI NOV 4 2011 ORZ050-042300- /O.EXP.KPDT.WS.W.0009.000000T0000Z-111104T2200Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 247 PM PDT FRI NOV 4 2011 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON ABOVE 3500 FEET... THE WINTER STORM WARNING ABOVE 3500 FEET WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. SNOWFALL OVER WALLOWA COUNTY HAS TAPERED OFF TO SCATTERED LIGHT SNOW SHOWERS. THESE SHOWERS WILL CONTINUE TO DECREASE THROUGH THE LATE AFTERNOON AND EVENING. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 3 PM PDT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 3, 10:22 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 3, 10:22 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1022 PM PDT THU NOV 3 2011 UPDATED AVIATION DISCUSSION .SHORT TERM...A STALLED COLD FRONT CONTINUES TO SIT OVER FAR EASTERN OREGON TONIGHT PRODUCING A STEADY LIGHT PRECIPITATION. SNOW LEVELS WILL BE BETWEEN 2000 AND 3000 FEET OVERNIGHT. EXPECT 1 TO 2 INCHES IN THE LOWER MOUNTAIN VALLEY WHILE MOUNTAINS WILL SEE AROUND 2 TO 5 INCHES OVERNIGHT. THESE AMOUNTS REMAIN BELOW ADVISORY CRITERIA SO NO HIGHLIGHTS ISSUED. THE FRONT WILL STILL LINGER OVER FAR EASTERN OREGON ON FRIDAY WITH CONTINUED SNOW SHOWERS. WESTERN PORTION OF THE FORECAST AREA WILL SEE DRY CONDITIONS BUT CONTINUED COOL. AVIATION...06Z TAFS...LOW CEILINGS AND REDUCED VISIBILITY DUE TO SHOWERS HAS NOW MOVED EAST AND IS NO LONGER EXPECTED TO IMPACT TAF SITES OVERNIGHT. SO EXPECTING VFR CONDITIONS WITH GRADUAL CLEARING OF SKIES WEST TO EAST ACROSS THE REGION OVERNIGHT AND FRIDAY. WINDS WILL REMAIN BELOW 12 KNOTS THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 415 PM PDT THU NOV 3 2011/ SHORT TERM...TONIGHT THROUGH SATURDAY...A LARGE UPPER TROUGH CONTINUES TO DEEPEN ALONG THE WEST COAST OF U.S. THIS AFTERNOON. AS A RESULT THE SYSTEM'S COLD FRONT HAS BEEN SLOWLY SHIFTING EAST ACROSS THE REGION. THIS FRONT NOW EXTENDS FROM EXTREME NORTHEAST WASHINGTON SOUTH TO LAKE COUNTY IN SOUTH-CENTRAL OREGON. PRECIP HAS BEEN LARGELY CONFINED TO BAND ASSOCIATED WITH THE FRONT, THOUGH IT HAS BEEN HAVING A TOUGH TIME REACHING THE GROUND OVER THE COLUMBIA BASIN. A SECOND AREA OF ENHANCED CLOUDS ON SATELLITE OVER CENTRAL OREGON IS ASSOCIATED WITH SCATTERED RAIN AND SNOW SHOWERS. THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND SLOWLY SHIFT EAST THROUGH FRIDAY. AS SUCH THE COLD FRONT AND ASSOCIATED PRECIP WILL CONTINUE TO SLOWLY SHIFT EAST, NOT REALLY LEAVING EASTERN OREGON UNTIL FRIDAY MORNING. THE SECONDARY AREA OF ENHANCEMENT OVER CENTRAL OREGON SHOULD BE THE ENERGY THAT IS EXPECTED TO CREATE STEADIER PRECIP OVER NORTHEAST OREGON AND EXTREME SOUTHEAST WASHINGTON TONIGHT. PRECIP SHOULD LARGELY END OVER A GOOD PORTION OF SOUTH-CENTRAL WASHINGTON. SNOW LEVELS WILL LOWER TO 1500 TO 2500 FEET ACROSS THE AREA TONIGHT. THUS PRECIP WILL LARGELY FALL AS SNOW OR A MIX OF RAIN AND SNOW IN THE AREAS TO SEE PRECIP. MAX SNOW ACCUMULATIONS LOOK TO BE 2-3 INCHES. OVER PORTIONS OF NORTHEAST OREGON ABOVE 3500 FEET. WITH THE UPPER TROUGH AXIS CROSSING THE REGION FRIDAY WILL SEE A GRADUAL DECREASE OR OUTRIGHT END TO THE SHOWERS FROM THE WEST TO THE EAST. OTHER THAN A FEW LINGERING MOUNTAIN SHOWERS FRIDAY NIGHT SHOULD BE DRY WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. WITH CLEARER SKIES, LOW TEMPS FRIDAY NIGHT WILL BE COOL. THE NEXT SYSTEM IS STILL ON TRACK TO BEGIN AFFECTING THE REGION SATURDAY, THOUGH MODEL TRENDS INDICATE THAT THIS SYSTEM MAY BE SLOWING DOWN. THUS HAVE LOWERED POPS ACROSS THE REGION FOR SATURDAY. 90 LONG TERM...SATURDAY NIGHT THROUGH MONDAY NIGHT...EC/GFS IN GOOD AGREEMENT. LIGHT PRECIPITATION MAINLY IN MOUNTAINS EACH DAY WITH LEAST CHANCE ON SUNDAY NIGHT AND MONDAY AS RIDGE BUILDS OVER AREA AHEAD OF NEXT SHORTWAVE TROF. SNOW LEVEL STARTING OUT 2000-3000 FEET SATURDAY NIGHT THEN RISING 3-4K EARLY NEXT WEEK. 79 TUESDAY THROUGH THURSDAY. THE MODELS CONTINUE TO SHOW VERY DIFFERING SOLUTIONS IN THIS TIME FRAME WITH REGARDS TO NEXT SERIES OF LOW PRESSURE TROUGHS TO AFFECT THE REGION. IT APPEARS THAT TUESDAY WILL SEE MOISTURE SPREAD INTO THE WESTERN PORTIONS AND WILL GO WITH THE THINKING OF A MEAN TROUGH SETTING UP OVER AREA WITH SOME CHANCE OF PRECIPITATION MOST EVERYDAY. TEMPERATURES WILL BE NEAR SEASONAL VALUES. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 35 47 28 43 / 60 20 10 20 ALW 35 47 31 44 / 70 30 10 10 PSC 34 51 26 48 / 10 10 0 10 YKM 25 49 22 46 / 10 10 10 30 HRI 35 51 25 48 / 20 10 10 20 ELN 24 48 25 45 / 10 10 10 30 RDM 21 44 18 44 / 30 10 10 30 LGD 32 42 25 43 / 80 70 20 20 GCD 30 40 27 45 / 90 70 10 20 DLS 29 49 32 48 / 10 10 10 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/76/76
Hazardous weather outlook, Nov 3, 5:35 AM PDT, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
535 AM PDT THU NOV 3 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
041230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
535 AM PDT THU NOV 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON CASCADES,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
A SLOW MOVING COLD FRONT WILL MOVE ACROSS WASHINGTON AND OREGON
TODAY WITH RAIN AND SNOW. SNOW LEVELS WILL LOWER TO NEAR 2000-3000
FEET TODAY...AND DROP TO 1500-2500 TONIGHT. 1-4 INCHES OF SNOW ARE
EXPECTED OVER THE BLUE MOUNTAINS AND WALLOWA MOUNTAINS BY FRIDAY
MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE
OREGON CASCADES, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY
HIGHLANDS
ANOTHER COLD FRONT WITH RAIN AND SNOW WILL MOVE THROUGH SATURDAY. A
CHANCE OF RAIN AND MOUNTAIN SNOW WILL CONTINUE FOR THE REST OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SATURDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:46 AM PDT | Winter Weather Advisory | PDT | Gilliam, Grant, Jefferson, Morrow, Umatilla, Union and 3 more | 9 hr |
Nearby
Winter Storm Warnings in Oregon, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.